It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello All;

I was on 20 mg. (5mg. X4 day) of valium for post op. muscle spasms for a few months. I have successfully gotten myself slowly down to 2.5 mg.s (1.25 in AM and 1.25 in PM).

I know the dangers of quitting Benzo.s cold turkey but thought because the dose was so low -2.5 mg.'s - that I could just stop. So I either got a nasty case of the flu or lyme disease 24 hours later:dizzy: or it was valium withdrawal.

So my question is; Even at a low dose, does one still have to taper slowly? At what mg. could one just "stop"?

I have gotten this far without the help of my Dr. and feel that I could do the rest myself...I do not have a hx of drug addiction and this is the first time I ever had to deal with dependancy issues. I was also on Percoct for pain for 3 months but that w/d seemed to come much quicker and easier. I am just really amazed at how such a small dose can make such a big difference. I would appreciate any feedback from others who have "been there done that". Many Thanks!
i would ask the md , for lower doses all the way down to 1 half mg or less but a half mg might do,valium is some powerful stuff , that seems like alot of benzos for muscle spasms, ask you md to try you on skelaxon a mucle relaxant , that is none narcotic , it worked great for me , :), mds rarley give valium for this , because it is so addictive , there are lots more non narcotic muscle relaxers , out there you can get a pdr at your local pharmacy
Thanks - I guess I did not realize how powerful Valium was/is. I am pretty much a light weight with any meds - childrens benadryl knocks me out. I did not realize even at 2.5 mgs/ day I could go into withdrawal - like I said I don't know much about stuff.

I had tried Soma and Flexeral for muscle spasms and they really knocked me out so he gave me Valium at 5 mg. 3-4 times a day and that made me tired but I could still "function". It was for post-surgical spasms that have long gone, but now left over with this very nasty withdrawal.

I read that I can get liquid Valium - I might try that as it will get more and more difficult to cut the 5mgs. in tiny pieces. Thanks again for your feedback.
yes it seems they are given ya the most powerful stuff as soma an felexeral are , addictive too they may not say so , but we are getting lower , you could try robaxan , or some others that i mentioned , those three drugs are sought on the street , something like robaxin , will not be sought after , they will give you a drunk effect if you take to much, thats why they like them , the skelaxin i took after taper from oxycodone, i guess my point is some drugs are not marked addictive but can be , i guess almost anything , depending on the person, you could ask for a less potant benzo from your doctor ,that will be less powerful but do the same , atavan an some others that are less powerful , an come in i think as low as 1 quarter mgs :)
I would ask for 1 or 2 mg, that way after you get to the point of popping the 5mg in half, you can continue to taper. Have you heard of the ashton taper? It is for xanax to valium and then taper, but also explains how to taper off of valium completely. the main thing is to not hurry. I was on xanax, switched t the longer acting valium and tapered down to 20 mg. Still tapering slowly. good luck.
Thanks for you responses. I am going to get my Doc to give me 2 mg.s since it seems that with Valium slow and small is the key. I am breaking my 5mg.s in 1/8 and 1/4 but I know I cannot get it that close and from the way I seem to respond I may need to tapper all the way down to .5 mg.

I NEVER imagined it would be this difficult. My mind wants to stop right now but my body just gets so sick when I go cold turkey. Yes I looked up the ashton taper and realized that I cannot make this a quick thing...It has just been a nightmare as I have never taken meds before and I just want to get this crap out of my system!!!!!

Good luck with your taper as well - 20mg's ..your getting there!
You could get a pill cutter to make very small doses, if you need to.
Yes, I just picked a pill cutter up at the drug store and that helps with the tiny cuts I am begining to make. Coming off of the V. is harder then recovering from my surgery! Crazy...





All times are GMT -7. The time now is 10:48 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!